Ohio, 2007

Drought in Ohio, June 8 to 30, 2007

June 8 to 30, 2007 · NWS RLX · 2 events in 2 counties and zones

After a dry month of May, the heat and dry weather of June caused drought conditions to develop and intensify to the D2 drought classification over extreme southeast Ohio. Rain fed crops were struggling to mature.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

After a dry month of May, the heat and dry weather of June caused drought conditions to develop and intensify to the D2 drought classification over extreme southeast Ohio. Rain fed crops were struggling to mature. Much needed rain did arrive during the last week of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 7, 9:05 PM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 7, 9:05 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1005 PM EDT THU JUN 7 2007

.SYNOPSIS...
HIGH PRESSURE WILL DOMINATE THROUGH TONIGHT. A COLD FRONT WILL MOVE
ACROSS LATE FRIDAY AFTERNOON AND EVENING...ACCOMPANIED BY SCATTERED
GUSTY THUNDERSTORMS. HIGH PRESSURE TAKES OVER FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
PRIMARY NEAR TERM FORECAST CONCERN IS FOR THE SLIGHT RISK OF
SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...OUT AHEAD OF
APPROACHING COLD FRONT. AT THE SAME TIME...THE STORMS WOULD BRING
SOME MUCH NEEDED RAINFALL...THOUGH THE SPEED OF THE STORMS WILL
PREVENT A WIDESPREAD SOAKING BEYOND SEVERAL TENTHS OF AN INCH FROM
OCCURRING.

DYNAMICS WITH THIS SYSTEM STAYS MAINLY NORTH OF CWA WITH THE HIGHER
INSTABILITY AND PRECIPITABLE WATER MAINLY SOUTH OF THE CWA. IF ANY
CONVECTION FIRES AHEAD OF THE FRONT...STORMS WILL BE MOVING RATHER
QUICKLY AS CORFIDI VECTORS ARE ABOUT 40KTS TO 50KTS. THIS WILL
ENHANCE SEVERE THREAT FOR WIND DAMAGE. MUCH MORE LIMITED HAIL
THREAT...AS THE FREEZING LEVEL LOOKS TO BE AT LEAST 13KFT.

AXIS OF INSTABILITY WILL RUN OUT AHEAD OF THE COLD FRONT...WITH
LIFTED INDICES RUNNING AS LOW AS MINUS-4 TO MINUS-6. BASED ON LATEST
MODELS SPEEDING UP THIS AXIS...I ALSO SLIGHTLY MOVED UP TIMING OF
POPS SLIGHTLY EVEN THOUGH FRONT ITSELF WILL REMAIN MORE DELAYED
INTO LATE FRIDAY EVENING.

WITH INCREASING CLOUDS...WENT BELOW MAV/MEX A DEGREE OR TWO FOR
HIGHS ON FRIDAY.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
IN THE WAKE OF THE FRONT...THINKING CLOUDS AT 1 TO 2 THSD FT MAY
LINGER OVER SOUTHERN COUNTIES AT 12Z SATURDAY. SO INCREASED
CLOUDS FOR START OF THE DAY HTS-CRW-EKN ON SOUTH...BUT MIXING
WITH CLOUDS LIFTING...FOLLOWED BY CLEARING OVER THESE SRN
COUNTIES FORECAST FOR THE DAYLIGHT HOURS ON SATURDAY.

THINKING ANY LINGERING RW-- WOULD BE GONE BY 12Z IN THE SRN
MTNS...SO CONTINUED THE DRY FORECAST FOR THE WEEKEND.

LOWER DEW POINTS SHOULD MEAN COOLER NIGHTS ONCE AGAIN FOR
SATURDAY NIGHT.

A BIT CONCERNED THAT 12Z NAM LINGERS 850 MOISTURE EVEN INTO
SUNDAY...IN THE WEAKENING LOW LEVEL FLOW. BUT TRENDED MORE
TOWARD THE DRIER 12Z GFS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
START OF THIS PERIOD DOMINATED BY UPPER RIDGE AXIS THAT SHOULD BE
JUST WEST OF OUR LONGITUDE...SAY AROUND 85 DEGREES WEST. THE
MODELS STILL HAVING DIFFICULTY ON STRENGTH AND POSITION OF UPPER
TROF OFF EAST COAST IN THE ATLANTIC.

WEAK LOW LEVEL WIND MAY BE FROM THE SE FOR DAY 4 THROUGH DAY 6.
THIS COULD ADVECT SOME OF THE EAST SLOPE MOISTURE FM THE SMOKY
MTN REGION DAY 4/MONDAY ON WNW INTO KY BY DAY 6/WEDNESDAY. THAT
MOISTURE MAY THEN BE NUDGED EAST BY WED INTO THURSDAY TIME
FRAME...INTO OUR CWA...AS THE UPPER AIR IS DAMPENED BY ENERGY MOVING
EAST FM THE UPPER MISSISSIPPI VALLEY.

WILL LOWER HPC GUIDANCE POPS FOR MONDAY AND TUESDAY...AND TRY TO
KEEP US DRY...EVEN SOUTHERN COUNTIES FOR DAY 4 AND DAY 5.
FIGURING THE MOISTURE ON THE EASTERN SLOPES WILL BE TO OUR S AND
SW THEN. BRING BACK THE CHANCE POPS FOR WEDNESDAY INTO THURSDAY
TIME FRAME.

ALSO...TRIED TO KEEP MAXIMUM TEMPERATURES ON THE HIGH SIDE OF HPC
GUIDANCE. SO INSTEAD OF LOW AND MID 80S...HAVE MORE MID AND UPPER
80S IN THE WESTERN LOWLANDS.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
VFR CONDITIONS FOR ALMOST ALL SITES THROUGH FRIDAY MORNING...AS
STRONG RIDGE OF HIGH PRESSURE ONLY SLOWLY BEGINS TO EDGE EASTWARD.
EXCEPTION WILL BE KEKN...WITH DECOUPLING WINDS AND CLEAR SKY
ALLOWING FOR A FEW HOURS OF MVFR TO IFR LEVEL FOG. RADIATIONAL
COOLING WILL NOT BE IDEAL...BECAUSE MID LEVEL MOISTURE WILL BE
INCREASING...SO LIFR FOG NOT IN THE FORECAST FOR NOW...BUT WILL BE
CLOSELY MONITORED. RETURN MOISTURE ON BACK SIDE OF THE HIGH WILL
ALLOW AT LEAST SCT CUMULUS FIELD TO DEVELOP DURING THE DAY FRIDAY.

STRONG GUSTY THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON
THROUGH EVENING AHEAD OF A COLD FRONT...WITH ASSOCIATED DEGRADED
CONDITIONS /BRIEF IFR/. DEPENDING ON RESULTANT RAINFALL...AND AMOUNT
OF CLEARING LATE FRIDAY NIGHT...THERE MAY BE FOG PROBLEMS BY EARLY
SATURDAY MORNING. HOWEVER...BEYOND EARLY SATURDAY MORNING...NO
SIG WX THROUGH TUESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...MDP
Hazardous weather outlook, Jun 7, 2:42 AM EST, 21 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
342 AM EDT THU JUN 7 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-080745-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
342 AM EDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG THUNDERSTORMS...WITH THE SLIGHT RISK OF SEVERE...ARE
POSSIBLE FRIDAY AFTERNOON AND FRIDAY EVENING. THE MAIN RISKS WITH
THIS ACTIVITY WILL BE GUSTY WINDS...ALTHOUGH HAIL MAY ALSO BE
PROBLEMATIC WITH SOME STORMS AS WELL.

IN CONTRAST TO THE SEVERE THREAT...MANY COUNTIES NEED THE RAIN THAT
WOULD BE ASSOCIATED WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 drought. Local standard time, as filed.

Drought, Lawrence

When
June 8, 12:00 AM EST to June 30, 11:59 PM EST
Where
Lawrence forecast zone
Reported by
Other Federal Agency
Coordinates
38.599, -82.537 (the zone’s center; the record gives no point)

Drought, Gallia

When
June 8, 12:00 AM EST to June 30, 11:59 PM EST
Where
Gallia forecast zone
Reported by
Other Federal Agency
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32526, 32527.